Precise percolation thresholds of two-dimensional random systems comprising overlapping ellipses
2016 (English)In: Physica A: Statistical Mechanics and its Applications, ISSN 0378-4371, E-ISSN 1873-2119, Vol. 462, 940-950 p.Article in journal (Refereed) Published
This work explores the percolation thresholds of continuum systems consisting of randomly-oriented overlapping ellipses. High-precision percolation thresholds for various homogeneous ellipse systems with different aspect ratios are obtained from extensive Monte Carlo simulations based on the incorporation of Vieillard-Baron's contact function of two identical ellipses with our efficient algorithm for continuum percolation. In addition, we generalize Vieillard-Baron's contact function from identical ellipses to unequal ellipses, and extend the Monte Carlo algorithm to heterogeneous ellipse systems where the ellipses have different dimensions and/or aspect ratios. Based on the concept of modified excluded area, a general law is verified for precise prediction of percolation threshold for many heterogeneous ellipse systems. In particular, the study of heterogeneous ellipse systems gains insight into the apparent percolation threshold symmetry observed earlier in systems comprising unequal circles (Consiglio et al., 2004).
Place, publisher, year, edition, pages
Elsevier, 2016. Vol. 462, 940-950 p.
Ellipse percolation, Newman-Ziff algorithm, Continuum systems, Heterogeneous percolation
IdentifiersURN: urn:nbn:se:kth:diva-193152DOI: 10.1016/j.physa.2016.06.020ISI: 000381841900082ScopusID: 2-s2.0-84978269203OAI: oai:DiVA.org:kth-193152DiVA: diva2:1034150
QC 201610112016-10-112016-09-302016-10-11Bibliographically approved